Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suggest treatment for post injury scar

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6436 Questions
Question
Hi, I met with an accident 2 weeks back and had few rashes on my face. The wounds (not deep) have been cured but left with few scars. I have been using 'Soframycin' cream and I do not think it is making any difference. Please advise a proper solution for the scars to disappear. Thank you.
Posted Wed, 19 Mar 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 23 minutes later
Brief Answer: Need more information+picture Detailed Answer: Hello and Welcome to Healthcaremagic. I am Dr. Kakkar and I will try to the best of my ability to help you with your concern. Soframycin is a topical antibiotic and it wont help anything with the scar once the skin has healed I would like to gather some more information from you in order to be able to help you better. --Did the wound require stitches? --Has the skin healed completely OR are there still raw areas? --What I can gather from your query is that you are probably suffering from post-inflammatory hyperpigmentation/darkening at the site of healed wound. Am I right? Can you post me/upload a clear picture of the affected area for me to be able to look at and help you better? regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for post injury scar 17 minutes later
Thank you for the quick response. - The wounds did not require any stitches - The skin got healed completely there are no raw areas - Right now i am in the office cannot take the pic now. Thank you.
 
 
Answered by Dr. Kakkar S. 12 minutes later
Brief Answer: Post me a picture later Detailed Answer: Hi. What I could gather from your query is that you are probably suffering from post-inflammatory hyperpigmentation/dyspigmentation at the site of healed wound. If I was your treating doctor I would have advised you to use a moderately potent topical steroid e.g fluticasone twice daily for 2-3 weeks which would improve it significantly. Stay away from the sun, preferably use a broad spectrum sunscreen throughout the day. An oral Vit. C supplement once daily would help in lightening it further. You can post me/upload a pic later on in the day when you reach home. regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for post injury scar 3 minutes later
Thank you so much, that is helpful. Steroid e.g fluticasone, is this an injection or tablet? Can you advise me of some cream/ointment please (if any)? Also, vitamin C supplement, can i take tablets?
 
 
Answered by Dr. Kakkar S. 6 minutes later
Brief Answer: Fluticasone+Vit C Detailed Answer: Hi. fluticasone is available as a cream. It is marketed by ranbaxy in india by the name of Flutivate cream Chewable oral Vit C is available OTC by the name of Limcee or Celin. regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for post injury scar 2 hours later
This is really very helpful. Thank you so much. Have a good day!
 
 
Answered by Dr. Kakkar S. 12 minutes later
Brief Answer: You are welcome Detailed Answer: Thanks for posting your concern at HCM. regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor